Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 29, 2022, 7:13 PM CDT for Clay County, Fillmore County, Thayer County, Nebraska. It was in force for 32 min. 22 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 29, 2022, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, NE, Fillmore County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 67 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:13 PM CDT | TSTM WND GST 91 | 2 Sse Davenport, NE | UNOFFICIAL PERSONAL WEATHER STATION BUT RADAR SUPPORTS ENHANCED GUSTS IN THAT AREA. |
| Apr 29, 7:15 PM CDT | TSTM WND DMG | Shickley, NE | POWER LINES DOWNED IN GENERAL SHICKLEY AREA. TIME ESTIMATED FROM RADAR. |
| Apr 29, 7:15 PM CDT | TSTM WND DMG | Shickley, NE | REPORT AND PHOTOS VIA FACEBOOK OF TREE DAMAGE IN SHICKLEY. A SCOREBOARD WAS ALSO BLOWN DOWN. |
| Apr 29, 7:20 PM CDT | TSTM WND GST 65 | Carleton, NE | EST 60-70MPH WINDS WENT THROUGH TOWN AND POWER IS OUT. |
| Apr 29, 7:24 PM CDT | TSTM WND GST 78 | 4 Ne Shickley, NE | |
| Apr 29, 7:25 PM CDT | TSTM WND GST 76 | 3 E Shickley, NE | |
| Apr 29, 7:26 PM CDT | TSTM WND GST 58 | 5 W Geneva, NE | |
| Apr 29, 7:27 PM CDT | TSTM WND DMG | 1 S Belvidere, NE | SOCIAL MEDIA REPORT OF DOWNED POWERLINES SOUTH OF BELVIDERE. TIME ESTIMATED BASED ON RADAR. |
| Apr 29, 7:27 PM CDT | TSTM WND GST 60 | 4 W Geneva, NE | |
| Apr 29, 7:29 PM CDT | TSTM WND GST 60 | 1 Nnw Strang, NE | |
| Apr 29, 7:30 PM CDT | TSTM WND GST 61 | 3 Nw Shickley, NE | |
| Apr 29, 7:30 PM CDT | TSTM WND GST 62 | 4 Ssw Carleton, NE | |
| Apr 29, 7:30 PM CDT | TSTM WND GST 65 | 4 Ese Davenport, NE | |
| Apr 29, 7:31 PM CDT | TSTM WND DMG | Geneva, NE | SOCIAL MEDIA REPORT OF POWER OUTAGE IN GENEVA. |
| Apr 29, 7:31 PM CDT | TSTM WND GST 77 | 4 S Geneva, NE | |
| Apr 29, 7:32 PM CDT | TSTM WND GST 68 | 3 Sse Geneva, NE | |
| Apr 29, 7:35 PM CDT | TSTM WND GST 58 | 3 Sse Strang, NE | |
| Apr 29, 7:35 PM CDT | TSTM WND GST 61 | 3 Ene Geneva, NE | |
| Apr 29, 7:36 PM CDT | TSTM WND GST 58 | 4 Ne Belvidere, NE | |
| Apr 29, 7:37 PM CDT | TSTM WND GST 61 | 2 Wsw Bruning, NE | |
| Apr 29, 7:38 PM CDT | TSTM WND GST 66 | 3 S Ohiowa, NE | |
| Apr 29, 7:42 PM CDT | TSTM WND GST 58 | 5 Nnw Alexandria, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
450
WFUS53 KGID 300013
TORGID
NEC035-059-169-300045-
/O.NEW.KGID.TO.W.0005.220430T0013Z-220430T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
713 PM CDT Fri Apr 29 2022
The National Weather Service in Hastings has issued a
* Tornado Warning for...
East central Clay County in south central Nebraska...
Fillmore County in south central Nebraska...
Northern Thayer County in south central Nebraska...
* Until 745 PM CDT.
* At 713 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from near Ong to near Davenport to 6 miles
east of Oak, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Carleton around 720 PM CDT.
Bruning, Belvidere and Strang around 725 PM CDT.
Geneva around 730 PM CDT.
Other locations in the path of these tornadic storms include Ohiowa
and Milligan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4018 9782 4035 9782 4048 9791 4063 9746
4051 9737 4026 9737
TIME...MOT...LOC 0013Z 255DEG 44KT 4046 9786 4036 9778 4023 9778
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Thies3 follow-up statements
500
WWUS53 KGID 300026
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
726 PM CDT Fri Apr 29 2022
NEC035-300035-
/O.CAN.KGID.TO.W.0005.000000T0000Z-220430T0045Z/
Clay NE-
726 PM CDT Fri Apr 29 2022
...THE TORNADO WARNING FOR EAST CENTRAL CLAY COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
Nebraska.
LAT...LON 4020 9768 4034 9769 4052 9778 4063 9746
4051 9737 4026 9737
TIME...MOT...LOC 0025Z 263DEG 33KT 4053 9769 4036 9762 4023 9762
$$
NEC059-169-300045-
/O.CON.KGID.TO.W.0005.000000T0000Z-220430T0045Z/
Fillmore NE-Thayer NE-
726 PM CDT Fri Apr 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR FILLMORE
AND NORTHEASTERN THAYER COUNTIES...
At 725 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Geneva to near Bruning to near Belvidere,
moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Bruning, Belvidere and Strang around 730 PM CDT.
Geneva around 735 PM CDT.
Ohiowa around 740 PM CDT.
Milligan around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4020 9768 4034 9769 4052 9778 4063 9746
4051 9737 4026 9737
TIME...MOT...LOC 0025Z 263DEG 33KT 4053 9769 4036 9762 4023 9762
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Thies792
WWUS53 KGID 300036
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
736 PM CDT Fri Apr 29 2022
NEC059-169-300045-
/O.CON.KGID.TO.W.0005.000000T0000Z-220430T0045Z/
Fillmore NE-Thayer NE-
736 PM CDT Fri Apr 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
FILLMORE AND NORTHEASTERN THAYER COUNTIES...
At 736 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Geneva to Ohiowa to near Alexandria, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Milligan around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4022 9757 4035 9756 4058 9760 4063 9746
4051 9737 4026 9737
TIME...MOT...LOC 0036Z 255DEG 44KT 4056 9752 4039 9745 4026 9745
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Thies907
WWUS53 KGID 300045
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
745 PM CDT Fri Apr 29 2022
NEC059-169-300054-
/O.EXP.KGID.TO.W.0005.000000T0000Z-220430T0045Z/
Fillmore NE-Thayer NE-
745 PM CDT Fri Apr 29 2022
...THE TORNADO WARNING FOR EASTERN FILLMORE AND NORTHEASTERN THAYER
COUNTIES WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 900 PM CDT for south central
Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
Fillmore and Thayer Counties until 8 PM CDT.
LAT...LON 4022 9757 4035 9756 4058 9760 4063 9746
4051 9737 4026 9737
TIME...MOT...LOC 0044Z 255DEG 44KT 4058 9742 4041 9735 4028 9735
$$
ThiesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 29, 7:06 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 29, 7:06 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
706 PM CDT Fri Apr 29 2022
.DISCUSSION...(This evening through Friday)
Issued at 443 PM CDT Fri Apr 29 2022
As expected, mid/upper level negatively tilted trough moving into
the central Plains. Surface low will track east across northern
Kansas with the triple point close to the state line of
Nebraska/Kansas. SPC meso-analysis indicates CAPE of 3000+ near
the warm front and deep layer shear of 40 KTS. Elevated 0-500 m
SRH is near 300 m2/s2 or higher according to the WOF hi-res
model, pointing toward a greater tornado threat in this area after
5 PM, with most severe weather activity heading east/northeast of
the CWA this evening by 9 PM or so.
Wrap around moisture is expected on the backside of a mid-level
closed low developing in the base of the aforementioned trough for
overnight tonight into Saturday. Pressure gradients will be very
tight, with a High Wind Warning being warranted. High winds may be
strong enough to have a slightly earlier start time to the
current 12Z/7AM CDT start time. ECMWF wind gusts and hi- res
models indicate that the high wind warning may not be quite far
enough east on the Nebraska side, especially north of Interstate
80. Strong cold air advection will keep the trend of lowering
temperatures with highs only in the 50s for most of the Nebraska
side, and 60s in north central Kansas.
We head into a cool and wet pattern for the rest of the
forecast as progressive flow introduces more waves of energy for
the remainder of the forecast. Monday, and Wednesday through
Friday look like the main periods of potentially wet weather.
For now, the closest we might come to severe weather potential
would be Monday afternoon, but latest ensembles would keep most
severe potential south/southeast of the CWA.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 648 PM CDT Fri Apr 29 2022
Difficult forecast for especially the first few hours as
convection is playing havoc on determining ceilings and
visibility. Wind shift to the west/northwest occurred earlier than
forecast. Also, wind speed behind the front will be stronger
earlier. Would not be surprised to see wind gusts from the
northwest close to 50 KTS at time Saturday morning, especially
between 12Z and 18Z. Wind sensors in KEAR are out, so going with
local HAM reports from KEAR area for wind direction and speed for
the short term forecast this evening, and with hi-res models
after 06Z. Generally, ceilings will lower within MVFR category.
Wind speeds will increase late tonight and into Saturday as
pressure gradients will be tight and mixing up to 750 mb will be
possible, helping to transfer near 45 KT wind speeds to the
surface.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Warning from 1 AM Saturday to 1 AM CDT Sunday for
NEZ039>041-046>049-060>064-072>077-082>087.
KS...High Wind Warning from 1 AM Saturday to 1 AM CDT Sunday for
KSZ005>007-017>019.
&&
DISCUSSION...Heinlein
AVIATION...HeinleinHazardous weather outlook, Apr 29, 8:21 AM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 821 AM CDT Fri Apr 29 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 821 AM CDT Fri Apr 29 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Severe weather is expected across much of south central Nebraska and north central Kansas late this afternoon and evening. Portions of the area are included in a moderate risk for severe weather with much of the rest of the area in an enhanced risk. Most of the storm activity will occur between 3 PM and 11 PM. The main hazard will be damaging wind gusts over 75 mph and large hail in excess of 2 inches in diameter. Tornadoes are also possible, especially between 5 PM and 8 PM. All of the storms will generally move from southwest to northeast at speeds of 40 mph or greater. There is also a risk of isolated flooding, especially for areas which received significant rainfall Thursday night. In addition on Friday afternoon, the combination of gusty winds and low relative humidity may lead to near-critical to briefly critical fire danger for much of north central Kansas. Finally, as thunderstorms exit the area, strong northwest winds will enter the outlook area late Friday night into Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong northwest winds will overtake the entire outlook area late Friday night into especially Saturday daytime. Sustained speeds of 30 to 40 MPH appear likely Saturday, accompanied by gusts of 50 to 60 MPH. A few gusts may be even stronger. A High Wind Warning is in effect during the daytime and evening hours Saturday for counties along and west of Highway 281, which stand the best chance of seeing gusts around 60 MPH or greater. Additional chances for thunderstorms enter the picture Sunday night, Monday, and again Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any possible instances of large hail, strong thunderstorm winds or localized flooding that might occur overnight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Apr 29, 7:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
704 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST 4 E PAULINE 40.42N 98.26W
04/29/2022 M68 MPH CLAY NE MESONET
CORRECTS PREVIOUS TSTM WND GST REPORT FROM 4
E PAULINE. CORRECTED TIME.
&&Local storm report, Apr 29, 7:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
705 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 1 N NELSON 40.22N 98.07W
04/29/2022 M67 MPH NUCKOLLS NE MESONET
&&Local storm report, Apr 29, 7:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
706 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 7 WSW NELSON 40.15N 98.19W
04/29/2022 M64 MPH NUCKOLLS NE MESONET
&&Local storm report, Apr 29, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 4 NE FAIRFIELD 40.47N 98.05W
04/29/2022 M58 MPH CLAY NE MESONET
&&Local storm report, Apr 29, 7:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND GST 6 WSW BELOIT 39.44N 98.21W
04/29/2022 M71 MPH MITCHELL KS MESONET
&&Local storm report, Apr 29, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST 3 N TIPTON 39.38N 98.46W
04/29/2022 M69 MPH MITCHELL KS MESONET
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:09 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Fillmore, Nuckolls, Thayer, York | 51 min |
| Apr 29, 7:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Merrick, Nance, Polk and 1 more | 45 min |
| Apr 29, 7:24 PM CDT | Tornado Warning | GID | York | 21 min |
| Apr 29, 8:00 PM CDT | Special Weather Statement | GID | Fillmore, Polk, York | 15 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.